Need advice with heart issues

Posted by jadillow @jadillow, Apr 25, 2019

I have posted numerous times and everyone is so friendly and helpful. I have sinus bradycardia and for months I have had many days randomly filled with lightheadedness bouts and pains all in left side (arm, chest, hip, legs). Had stress and Ecco done 4 months ago and many ER visits saying heart was fine. I am now wearing an event monitor to keep checking things. Today for example my resting rate, sitting at my desk my normal job, was in the 40s. Most days it stays in 50s and today I have felt lightheaded air. Even at times feeling my limbs were cool.

I juts needs some advice. I’m 36 with a side and kids and I just want to make sure I am doing all I can to ensure I see them through the years and make sure something’s tragic doesn’t happen to me. Any advice or anything similar from anyone? Thanks a lot for the continued help.

Interested in more discussions like this? Go to the Heart Rhythm Conditions Support Group.

What's the suggested cause of the Bradycardia? Sometimes medications cause it, such as medications used to control the rate in Afib patients, or Certain Blood Pressure medications, etc. What has your doctor told you is the likely cause of your Bradycardia?

REPLY
@soliloquized

What's the suggested cause of the Bradycardia? Sometimes medications cause it, such as medications used to control the rate in Afib patients, or Certain Blood Pressure medications, etc. What has your doctor told you is the likely cause of your Bradycardia?

Jump to this post

He hasn’t. I take Lisinopril 10mg and have for a few years. Here lately I have began to have a cold feeling In my feet and legs off an on as well

REPLY

I wish I had some sound knowledge to pass on, but unfortunately I don't. What I DO know is that you are doing the right thing by seeing your cardiologist and working on finding the root cause of the bradycardia. The event monitor is going to give your doctor a lot of information and hopefully, an answer which will lead to a cure or management. I wish you the best outcome. Please keep us posted.

REPLY

I just looked up side effects of your Lisinopril and here it is: QUOTE: "ACE inhibitors like lisinopril are used to treat hypertension or high blood pressure and are particularly effective in those people with chronic kidney disease and heart failure. … If taken in excess, however, ACE inhibitors cause hypotension or dangerously low blood pressure and slow your heartbeat (bradycardia), too." So there you go! You are either taking too much of the drug by mistake or it is too strong a dose for you. Talk to your doctor urgently. Of course, you will feel faint with such a low heart rate.

REPLY
@afrobin

I just looked up side effects of your Lisinopril and here it is: QUOTE: "ACE inhibitors like lisinopril are used to treat hypertension or high blood pressure and are particularly effective in those people with chronic kidney disease and heart failure. … If taken in excess, however, ACE inhibitors cause hypotension or dangerously low blood pressure and slow your heartbeat (bradycardia), too." So there you go! You are either taking too much of the drug by mistake or it is too strong a dose for you. Talk to your doctor urgently. Of course, you will feel faint with such a low heart rate.

Jump to this post

I will speak with him. Thank you

REPLY

Is it possible that the low heart rate is a good sign if my heart health? That’s what the doctors tell me most of the time. The chest pains I have are sometime in sternum and it does feel like I can recreate the pain by pressing and I believe maybe condritis as at times it feel those ribs are swollen.

REPLY

Ask your doctor to lower the dose of your medication. Athletes have slower pulses but not as low as yours. Your pulse is TOO slow. If I were in your shoes I would immediately lower the does myself but most people stay on a drug until they see a doctor. Also, if I were you I would speak to a pharmacist. They studied drugs and their interactions and how they affect the body for at least 4 years in university. Doctors did not.

REPLY
@afrobin

Ask your doctor to lower the dose of your medication. Athletes have slower pulses but not as low as yours. Your pulse is TOO slow. If I were in your shoes I would immediately lower the does myself but most people stay on a drug until they see a doctor. Also, if I were you I would speak to a pharmacist. They studied drugs and their interactions and how they affect the body for at least 4 years in university. Doctors did not.

Jump to this post

So should I take 1/2 and try myself ? That would be 5 mg instead of 10

REPLY

I'm not a doctor so I would never suggest that you do anything. I just said what I would do. I think you should see your doctor immediately so that you can get the dose adjustment. The squeaky wheel gets the grease. Tell the secretary that it is an urgent situation.

REPLY
@jadillow

So should I take 1/2 and try myself ? That would be 5 mg instead of 10

Jump to this post

My wife worked in several Doctor's Offices, Family, Pulmonary, and Cardiac practices. She wants to know if you're in the U.S., it's common to call your Doctor for advice. We keep in touch with ours through a medical insurance provider system, via email, we ask occasional questions, they reply or call, routine test results for Anticoagulation are given via the system, and we respond. The Doctors in our case are affiliated with the insurance provider.

I have Afib. When I was discharged, I was told by a hospital doctor that if my Heart Rate was 45 at rest, and I wasn't symptomatic, not to be concerned. If it was 160 and I wasn't symptomatic – Get to the Emergency Room.

Before the advent of Afib, my heart rate was in the mid 50's at rest. I'd express concern to another cardiologist at the time, he told me they have patients with Heart Rates in the 40s, it's no concern (he said).

I was taking a good amount of another Beta Blocker, after Afib started, and I'm now been taken off the original Beta Blocker and put on a new one, my pulse is 65 or higher.

See your doctor in a timely manner, write down questions that you have, ask him using the list. I often write them up and hand them to the doctor.

REPLY
Please sign in or register to post a reply.